Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Projective isomonodromy and Galois groups


Authors: Claude Mitschi and Michael F. Singer
Journal: Proc. Amer. Math. Soc. 141 (2013), 605-617
MSC (2010): Primary 34M56, 12H05, 34M55
DOI: https://doi.org/10.1090/S0002-9939-2012-11499-6
Published electronically: June 25, 2012
MathSciNet review: 2996965
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we introduce the notion of projective isomonodromy, which is a special type of monodromy-evolving deformation of linear differential equations, based on the example of the Darboux-Halphen equation. We give an algebraic condition for a parameterized linear differential equation to be projectively isomonodromic, in terms of the derived group of its parameterized Picard-Vessiot group.


References [Enhancements On Off] (What's this?)

  • 1. M. J. Ablowitz, P. A. Clarkson,
    Solitons, Nonlinear Evolution Equations and Inverse Scattering,
    London Mathematical Society Lecture Note Series, 149,
    Cambridge University Press, 1991. MR 1149378 (93g:35108)
  • 2. D. V. Anosov, A. A. Bolibruch,
    The Riemann-Hilbert Problem,
    A publication from the Steklov Institute of Mathematics,
    Aspects of Mathematics, Vieweg, 1994. MR 1276272 (95d:32024)
  • 3. A. A. Bolibruch,
    On Isomonodromic Deformations of Fuchsian Systems,
    J. Dynam. Contr. Sys., 3(4):589-604, 1997. MR 1481628 (99c:34003)
  • 4. A. A. Bolibrukh,
    On Isomonodromic Confluences of Fuchsian Singularities,
    Proceedings of the Steklov Institute of Mathematics, vol. 221, 117-132, 1998. MR 1683690 (2000g:34144)
  • 5. H. Cartan,
    Théorie élémentaire des fonctions analytiques d'une ou plusieurs variables complexes,
    Hermann, Paris, 1961. MR 0147623 (26:5138)
  • 6. P. J. Cassidy,
    Differential algebraic groups,
    American Journal of Mathematics, 94:891-954, 1972. MR 0360611 (50:13058)
  • 7. P. J. Cassidy,
    The classification of the semisimple differential algebraic groups and the linear semisimple differential algebraic Lie algebras,
    Journal of Algebra, 121(1):169-238, 1989. MR 992323 (90g:12007)
  • 8. P. J. Cassidy, M. F. Singer,
    Galois Theory of Parameterized Differential Equations and Linear Differential Algebraic Groups,
    Differential Equations and Quantum Groups, D. Bertrand et al., eds., IRMA Lectures in Mathematics and Theoretical Physics, 9:113-157, 2007. MR 2322329 (2008f:12010)
  • 9. S. Chakravarty, M. J. Ablowitz,
    Integrability, monodromy evolving deformations, and self-dual Bianchi IX systems,
    Physical Review Letters, 76(6):857-860, 1996. MR 1372499 (96j:83019)
  • 10. S. Chakravarty, M. J. Ablowitz, L.A. Takhtajan, in
    Nonlinear Evolution Equations and Dynamical Systems,
    ed. by M. Boiti, L. Martina and F. Pempinelli, World Scientific, Singapore, 1992. MR 1192554 (93g:00028)
  • 11. J. Humphreys,
    Linear Algebraic Groups,
    Graduate Texts in Mathematics, Springer-Verlag, New York, 1975. MR 0396773 (53:633)
  • 12. K. Iwasaki, H. Kimura, S. Shimomura, M. Yoshida,
    From Gauss to Painlevé,
    A Modern Theory of Special Functions,
    Aspects of Mathematics, Vieweg, 1991. MR 1118604 (92j:33001)
  • 13. E. R. Kolchin,
    Differential Algebra and Algebraic Groups,
    Academic Press, New York, 1973. MR 0568864 (58:27929)
  • 14. E. R. Kolchin,
    Differential Algebraic Groups,
    Academic Press, New York, 1985. MR 776230 (87i:12016)
  • 15. P. Landesman,
    Generalized differential Galois theory,
    Trans. Amer. Math. Soc. 360(8):4441-4495, 2008. MR 2395180 (2009i:12005)
  • 16. C. Mitschi and M. F. Singer,
    Monodromy groups of parameterized linear differential equations with regular singularities,
    arXiv:1106.2664v1[math.CA], 2011. To appear in Bulletin of the London Mathematical Society.
  • 17. Y. Ohyama,
    Quadratic equations and monodromy evolving deformations,
    arXiv:0709.4587v1 [math.CA], 2007.
  • 18. Y. Ohyama,
    Monodromy evolving deformations and Halphen's equation,
    in Groups and Symmetries, pp. 343-348, CRM Proc. Lecture Notes, 47, Amer. Math. Soc., Providence, RI, 2009. MR 2500570
  • 19. M. van der Put and M. F. Singer,
    Galois Theory of Linear Differential Equations,
    Grundlehren der mathematischen Wissenshaften, 328, Springer-Verlag, 2003. MR 1960772 (2004c:12010)
  • 20. Y. Sibuya,
    Linear Differential Equations in the Complex Domain: Problems of Analytic Continuation,
    Translations of Mathematical Monographs, Volume 82,
    American Mathematical Society, 1990. MR 1084379 (92a:34010)
  • 21. T. A.  Springer,
    Linear Algebraic Groups, Second Edition,
    Progress in Mathematics, 9, Birkhäuser, Boston, 1998. MR 1642713 (99h:20075)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 34M56, 12H05, 34M55

Retrieve articles in all journals with MSC (2010): 34M56, 12H05, 34M55


Additional Information

Claude Mitschi
Affiliation: Institut de Recherche Mathématique Avancée, Université de Strasbourg et CNRS, 7 rue René Descartes, 67084 Strasbourg Cedex, France
Email: mitschi@math.unistra.fr

Michael F. Singer
Affiliation: Department of Mathematics, North Carolina State University, Box 8205, Raleigh, North Carolina 27695-8205
Email: singer@math.ncsu.edu

DOI: https://doi.org/10.1090/S0002-9939-2012-11499-6
Received by editor(s): February 9, 2010
Received by editor(s) in revised form: July 6, 2011
Published electronically: June 25, 2012
Additional Notes: The second author was partially supported by NSF Grants CCF-0634123 and CCF-1017217. He would also like to thank the Institut de Recherche Mathématique Avancée, Université de Strasbourg et C.N.R.S., for its hospitality and support during the preparation of this paper.
Communicated by: Sergei K. Suslov
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society